A’s Medication History

August  2007-Aderrall- worked great for a few weeks. Then he started getting aggressive, frustrated, worse than before the meds. Develops spitting tic. Loses 5 pounds.

November 2007- Switch to vyvanse. Starts to get more anxious. Complains of difficulty urinating. Starts obsessing over the order of things on his desk.

December 2007- Switch to Focalin. Won’t leave the bathroom. Says he is afraid urine will leak out and kids will make fun of him. Says he has to sit on toilet until his bladder is completely empty, but that is physically impossible so he has to sit there all day. Will only wear turtle necks and sweat pants. Completely crazy about his desk.

School refusal (hx since Kindergarten, but this time it is worse and earlier in the year—usually in March.)

February 2009-begin prozac. OCD stops. Some fidgeting stop temporarily but returns in a few weeks. No separation anxiety for the first time ever.

March 2009– One dose of Ritalin. Says his heart is popping out of his chest. Doc says never give him Ritalin again.

School Year 2008/2009 stays on prozac only. In spring is starting to get more “annoying,” antsy, aggressive.Doc adds adderall but he quickly decompensates and loses 7 pounds. D/C aderrall and increase prozac from 10 to 15 mgs.

No change in behavior.

Goes to day camp- they say the only complaint from other kids is he talks too much and is very loud. Often gets in trouble on bus.

Goes to sleepaway camp- they say he teases the other children and doesn’t seem to understand why the other kids are upset. Doesn’t seem to know a different way to interact. Requires a tremendous amount of attention from counselors. Recommend special needs camp for next summer. Not homesick at all.

End of August 2009– Starts straterra. No change at first and then behavior gets worse—starts acting out more and gets more aggressive. D/C after 3 weeks. Never saw change in ADHD symptoms.

September- 2009– only on Prozac. Is getting much more violent and difficult to handle. Threatens to kill sister with knife, have to restrain him on occasion. Lots of poking and annoying people. Starts to poke himself with sharp objects like pins, thumbtacks, etc.

October 2009– Doc starts abilify at low dose. Says he is “scared all over on the inside and doesn’t know why.” Doc increases abilify so it is at a mood stabilizing dose- A is more restless than ever- cannot physically stay still AT ALL. Gains 10 pounds in two weeks. Doc d/cs all meds (Oct 10?)

He rages often and has to be restrained for hours almost nightly. Refuses to go to school. Has to check and double all doors and windows and alarm.  Wants to die.

First dose of risperdol- says he knows someone is watching him. Liver enzymes are elevated. QT interval is high. After 4 days it is discontinued and he doesn’t feel that way anymore. LE and QT Interval return to normal.

November 2009-Lithium is started. (Eventually becomes hypothyroid and synthroid is started.)

Clonodine added- at first at night and then morning and night and then BID. Switch to intunive December 9.

25 mgs. Serequol- starts to get delusional/paranoid– after two days tells me a girl pushed him and took all his tickets from an arcade game- didn’t really happen, but he got irate when I wouldn’t do anything about it. Next day tells me “I KNOW you hate me.” I insist I don’t. Says, “Well, I know someone does. It must be Daddy. I know he wants to kill me.”

d/c serequol. Head to Atlanta

Trileptal started Dec 1. D/C Dec 10 because of itchy rash.

Prozac started Dec 8. Dec 11 marked decrease in oppositional behavior, anxiety. Easy going. December 12 talking nonstop, somewhat grandiose, silly, more impulsive, starting to lose control. “Over the top” behavior.

Dr. J says no prozac tomorrow, 2.5 on Monday. Start Keppra 250 mgs once a day Monday.

2 Responses to “A’s Medication History”

  1. lpritzker Says:

    hey mom just read ur blog

  2. ida Says:

    Lucy – Is there a way I can reach you? I am struggling at the moment with my own child. Maybe you have information that can help me. Please respond asap. I am desperately looking for any answers.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


%d bloggers like this: